Home » Frequently asked Questions on Health » Does Diacerin cause liver infection?

Does Diacerin cause liver infection?

Q: I have read that Diacerin causes liver infection. Can you please provide me any clinical reference regarding it? Also, how is Glucosamine better than Diacerin in this respect?

A:Diacerin, an anthrquinone derivative, is a proper prescription medicine while glucosamine is an OTC product not approved by drug regulators in advanced countries as a medicinal preparation; hence there is no comparison. To our knowledge, glucosamine has not been compared to diacerin in any clinical trial. Furthermore, glucosamine does not give relief in pain due to osteoarthritis, as per a clinical trial reported in the American Journal of Medicine. Patients on glucosamine did no better on several parameters: pain, stiffness, function, overall satisfaction and pain-killers use. The Danish and Swedish drug regulators have warned all doctors about Glucosamines potential risk of developing high cholesterol levels; vision disorders; peripheral oedema; pulmonary embolism; seizures; myocardial infarction; increased liver enzymes; increased serum creatinine levels; joint pain; asthma; diabetes; colitis; etc.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------